Alert archive / Illinois / Flash Flood Warnings in 2017

Flash Flood Warning 15, NWS Quad Cities, IA

July 21, 2017Jo Daviess County, Stephenson County, Illinois

NWS Quad Cities, IA issued this flash flood warning at Jul 21, 2017, 7:51 PM CDT for Jo Daviess County, Stephenson County, Illinois. It was in force for 6 hr. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2017, 7:51 PM CDT (00:51 UTC)
Expired
Jul 22, 2017, 1:45 AM CDT
In force
6 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Jo Daviess County, IL, Stephenson County, IL

The radar

The Quad Cities radar (KDVN), 93 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 8:08 PM CDTHEAVY RAIN 23 Nne Stockton, ILRAIN CAME IN TWO SEPARATE STORMS THIS EVENING.
Jul 21, 8:46 PM CDTHEAVY RAIN 1.66Sw Stockton, IL
Jul 21, 9:00 PM CDTFLASH FLOOD1 N Lena, ILHIGHWAY 73 AT LOUISA ROAD CLOSED DUE TO FLOODING. TIME ESTIMATED BY RADAR.
Jul 21, 9:00 PM CDTFLASH FLOODCedarville, ILPORTIONS OF SEVERAL COUNTY ROADS BARRICADED DUE TO HIGH WATER. TIME ESTIMATED BY RADAR.
Jul 21, 9:00 PM CDTFLASH FLOODPearl City, ILROUTE 73 NEAR PEARL CITY FLOODED. TIME ESTIMATED.
Jul 22, 12:13 AM CDTHEAVY RAIN 5.79Stockton, ILRAINFALL SINCE 545 PM...STILL RAINING.
Jul 22, 12:15 AM CDTFLASH FLOODFreeport, IL4 ROAD CLOSURES IN STEPHENSON COUNTY DUE TO FLASH FLOOING. HIGHWAY 20 WEST CLOSED AT DAMEIER ROAD. HIGHWAY 20 CLOSED AT KIEVER ROAD. HIGHWAY 20 CLOSED WEST OF GALENA ROAD TO THE COUNTY LINE. HIGHWAY 73 CLOSED AT WEST LOUSIA ROAD
Jul 22, 1:04 AM CDTFLASH FLOODStockton, ILWIDESPREAD FLOODING IN TOWN OF STOCKTON. RAINFALL TOTAL OF 7.81 INCHES PAST 6 HOURS.
Jul 22, 1:04 AM CDTHEAVY RAIN 7.81Stockton, ILRAINFALL PAST 6 HOURS. WIDESPREAD FLOODING IN TOWN.
Jul 22, 1:33 AM CDTFLASH FLOOD3 Nne Stockton, ILBRAND NEW BRIDGE ON MAIN ROAD OUT OF STOCKTON WASHED OUT AND ROAD CLOSED.WORST FLOODING EVER SEEN IN OVER 20 YEARS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 69 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.9 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2017-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2094 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2017-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2094 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1572 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.2
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted.

543 
WGUS53 KDVN 220051
FFWDVN
ILC085-177-220645-
/O.NEW.KDVN.FF.W.0015.170722T0051Z-170722T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Quad Cities IA/IL
751 PM CDT FRI JUL 21 2017

The National Weather Service in the Quad Cities has issued a

* Flash Flood Warning for...
  Jo Daviess County in northwestern Illinois...
  Stephenson County in northwestern Illinois...

* Until 145 AM CDT

* At 746 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Also, other storms where moving 
  toward the warning area out of eastern Iowa and southern 
  Wisconsin. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Freeport, Galena, Lena, Bellevue, Stockton, East Dubuque, Warren,
  Hanover, Pearl City, Elizabeth, Cedarville, Davis, Woodbine,
  Dakota, German Valley, Scales Mound, Apple River, Winslow, Rock
  City and Menominee.

Additional rainfall amounts of 1 to 3 inches are possible in the 
warned area through 10 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 4250 8940 4220 8940 4219 9032 4225 9042
      4233 9042 4238 9047 4249 9066 4251 9064

$$

12
3 follow-up statements
665 
WGUS73 KDVN 220551
FFSDVN

Flash Flood Statement
National Weather Service Quad Cities IA/IL
1251 AM CDT SAT JUL 22 2017

ILC085-177-220645-
/O.CON.KDVN.FF.W.0015.000000T0000Z-170722T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jo Daviess IL-Stephenson IL-
1251 AM CDT SAT JUL 22 2017

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR JO
DAVIESS AND STEPHENSON COUNTIES...

At 1246 AM CDT, local law enforcement reported flash flooding 
continued across the warned area, with numerous road closures. Up to 
7 inches of rain have fallen so far, with the highest amounts from 
Apple River Canyon State Park, through the Stockton and Lena areas. 
Flash flooding is already occurring.

Excessive rainfall over the warned area will cause mud slides near
steep terrain. The mud slide can consist of rock, mud, vegetation 
and other loose materials. If additional heavy rain develops as 
expected, conditions will become very dangerous overnight.

Some locations that will experience flooding include...
Freeport, Galena, Lena, Bellevue, Stockton, East Dubuque, Warren,
Hanover, Pearl City, Elizabeth, Cedarville, Davis, Woodbine, Dakota,
German Valley, Scales Mound, Apple River, Winslow, Rock City and
Menominee.

Additional rainfall amounts of 1 to 3 inches are possible in the 
warned area. The flash flood warning will be extended before 145 am.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

In hilly terrain there are low water crossings which are potentially
dangerous in heavy rain. Do not attempt to cross flooded roads. Find
an alternate route.

Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.

&&

LAT...LON 4250 8940 4220 8940 4219 9032 4225 9042
      4233 9042 4238 9047 4249 9066 4251 9064

$$

RP KINNEY
853 
WGUS73 KDVN 220631
FFSDVN

Flash Flood Statement
National Weather Service Quad Cities IA/IL
131 AM CDT SAT JUL 22 2017

ILC085-177-220645-
/O.CON.KDVN.FF.W.0015.000000T0000Z-170722T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jo Daviess IL-Stephenson IL-
131 AM CDT SAT JUL 22 2017

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR JO
DAVIESS AND STEPHENSON COUNTIES...

At 126 AM CDT, local law enforcement reported flash flooding ongoing 
with numerous roads closed across the warned area, including Highway 
20 in Jo Daviess County and parts of Highway 20 in Stephenson 
County. Up to 8 inches of rain have fallen so far from Stockton to 
Scales Mound. Law enforcement earlier reported rescuing numerous 
people from stranded vehicles on Highway 20 in Jo Daviess County. 

The highest threat for additional heavy rain overnight is across the 
southwest half of Jo Daviess County, with an additional 1 to 2 
inches possible. A flash flood warning will likely be extended for 
these areas. The threat for additional heavy rain is low in 
Stephenson County and the flash flood warning will likely be allowed 
to expire at 145 am.

Avoid travel overnight and remain alert for mud slides, and quickly 
rising water from creeks and streams.

Excessive rainfall over the warned area will cause mud slides near
steep terrain. The mud slide can consist of rock, mud, vegetation and
other loose materials.

Some locations that will experience flooding include...
Freeport, Galena, Lena, Bellevue, Stockton, East Dubuque, Warren,
Hanover, Pearl City, Elizabeth, Cedarville, Davis, Woodbine, Dakota,
German Valley, Scales Mound, Apple River, Winslow, Rock City and
Menominee.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.

&&

LAT...LON 4250 8940 4220 8940 4219 9032 4225 9042
      4233 9042 4238 9047 4249 9066 4251 9064

$$

RP KINNEY
778 
WGUS73 KDVN 220649
FFSDVN

Flash Flood Statement
National Weather Service Quad Cities IA/IL
149 AM CDT SAT JUL 22 2017

ILC085-177-220655-
/O.EXP.KDVN.FF.W.0015.000000T0000Z-170722T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jo Daviess IL-Stephenson IL-
149 AM CDT SAT JUL 22 2017

...THE FLASH FLOOD WARNING FOR JO DAVIESS AND STEPHENSON COUNTIES HAS
EXPIRED...

A new flash flood warning has been issued for Jo Daviess County. 
Please see that product for additional details.

Stephenson County Emergency Management reports numerous roads remain 
closed. Remain alert for lingering water over roads and barricades, 
and avoid travel overnight if possible.  The threat for additional 
flash flooding in Stephenson County has ended. 

LAT...LON 4250 8940 4220 8940 4219 9032 4225 9042
      4233 9042 4238 9047 4249 9066 4251 9064

$$

RP KINNEY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 6:52 PM CDT, 59 minutes earlier.

Area forecast discussion, Jul 21, 6:52 PM CDT, 59 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
652 PM CDT Fri Jul 21 2017

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 330 PM CDT Fri Jul 21 2017

Quasi-stationary front undulating generally west-to-east acrs
central IA and lingering outflow boundaries on northern fringe of
ongoing heat dome, to be focus of occasional rounds of severe and
heavy rain producing thunderstorms through at least Saturday
morning. Northwest flow still on track to bring about a reprieve
from the storms, heat and humidity by late Sunday and into early
next week. Until then, severe storms and flooding rains possible for
select areas of the CWA, and resultant river flooding.

&&

.SHORT TERM...(This Evening through Saturday)
ISSUED AT 330 PM CDT Fri Jul 21 2017

Tonight...Will keep ongoing heat headlines going through Saturday
evening with lag in cooler, less humid post-frontal air not coming
until late Sunday. But with the ongoing caveat that temporary bouts
of storms, cooled outflow and convective debris will produce some
passing breaks in the excessive heat.

Earlier issued afternoon AFD update still on track, and watching
upstream convection acrs western into central IA for further
development and eventual convective watch coming. Outflow boundary
from passing showers/storms to the north and northeast, colliding
with main quasi-stationary front and holding it up from near Sioux
Falls...down to along the I80 corridor in the local area. This opens
up at least the north half of the fcst area, if not more, to
thunderstorms complexes from late this afternoon and into the
evening. Enhanced severe storms possible along the outflow boundary,
along with earlier concerns of bowing segments possibly producing 70
to 80 MPH winds at the apex. With more than one upstream
MCV/circulation seen on Visible and LLVL water vapor imagery, there
could be several "waves" of storms tonight. Also, concerns of
slightly elevated storms firing on nose of nocturnal LLJ up and over
lingering boundaries, then propagating along the same paths for
localized swaths of very heavy rainfall. Current indications suggest
that areas most susceptible for this phenomena are along and north
of the current instability gradient/I80 corridor. Thus, like
mentioned with earlier update, have gone ahead and expanded the
Flash Flood Watch for tonight for areas generally along and north of
I80. Could see localized swaths of 3-5 inches in these areas or even
more if the above mentioned training scenario unfolds and persists
longer into Sat morning.

Saturday...Just see some lingering non-severe storms or showers along
the front in the southern to eastern CWA for portions of Sat morning
and midday, then the front lights up mainly along and south of the
CWA later Sat afternoon and evening. Cool and less humid air lag
even behind the front will make for one more hot day.   ..12..

.LONG TERM...(Saturday Night through next Friday)
ISSUED AT 330 PM CDT Fri Jul 21 2017

Quick summary of the longer term, cooler and drier conditions still
on track for Late Sunday into early next week. Highs in the 70s to
low 80s for Monday and possibly Tue. Then warmer temps to try and
build back toward the area later in the week. Precip chances also
return by Wednesday night or Thu.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday Evening)
ISSUED AT 643 PM CDT Fri Jul 21 2017

Episodes of MVFR conditions possible at the northern 3 terminals due
to thunderstorms until 22/03Z. Skies will slowly clear with VFR conditions
after 22/03Z with winds shifting to the west and northwest by daybreak
with fair skies as high pressure moves in.

&&

.HYDROLOGY...
Issued at 330 PM CDT Fri Jul 21 2017

Maquoketa River and Wapsipinicon River... Currently below action
stage. Forecast is for significant rises and the possibility of
minor to moderate flooding developing within the next 24 hrs, but
this is largely based upon WPC 24 hr rain amounts which is 1.5 to
over 2 inches across these basins. Have issued a flood watch for
Independence, Manchester and Maquoketa since these sites based on
forecast rainfall are shown to go above flood stage within the next
24 hrs, and less than 50 percent confidence due to uncertainty on
rainfall amounts. Flooding is also shown at Dewitt and Anamosa Shaw
Rd, but these are not shown to go above FS until late in the weekend
thus far enough out and low confidence precludes anything from just
mention in AFD right now.

Rock River... Flooding is occurring along much of the Rock River
except for Moline due to routed water from recent heavy rainfall.
Additional heavy rainfall of 1.5 to 2.5 inches was used in the
generation of afternoon forecasts, which results in major flooding
at all 3 forecast points in our HSA... (Como, Joslin and Moline)
cresting late in the weekend or early next week based on this
additional rainfall. If this widespread heavy rain does not
materialize, then forecasts crests will be much lower.

Pecatonica River... River is approaching FS, and is forecast to
crest into moderate flood stage by the middle of next week.
Confidence is greatest on reaching minor flood stage, and should the
heavy rainfall not materialize over the next 24 hrs then the crest
will be lower.

Mississippi River... Rising tributary rivers over north of I-80
will likely lead to rises on the Mississippi River mostly next
week and especially from Quad Cities on southward. At this time
most are significant within bank rises or near action stage, and
these rises too are dependent on axis of heavy rainfall over the
24+ hrs.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flash Flood Watch through Saturday morning for Benton-Buchanan-
     Cedar-Clinton-Delaware-Dubuque-Iowa-Jackson-Johnson-Jones-
     Linn-Muscatine-Scott.

     Excessive Heat Warning until 8 PM CDT Saturday for Cedar-Des
     Moines-Henry IA-Iowa-Jefferson-Johnson-Keokuk-Lee-Louisa-
     Muscatine-Scott-Van Buren-Washington.

     Heat Advisory until 8 PM CDT Saturday for Benton-Clinton-Jones-
     Linn.

IL...Flash Flood Watch through Saturday morning for Bureau-Carroll-
     Henry IL-Jo Daviess-Putnam-Rock Island-Stephenson-Whiteside.

     Excessive Heat Warning until 8 PM CDT Saturday for Hancock-
     Henderson-Henry IL-McDonough-Mercer-Rock Island-Warren.

     Heat Advisory until 8 PM CDT Saturday for Bureau-Putnam-
     Whiteside.

MO...Excessive Heat Warning until 8 PM CDT Saturday for Clark-
     Scotland.

&&

SYNOPSIS...12
SHORT TERM...12
LONG TERM...12
AVIATION...Nichols
HYDROLOGY...McClure
Hazardous weather outlook, Jul 21, 4:58 PM CDT, 2 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
458 PM CDT Fri Jul 21 2017

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-221000-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
458 PM CDT Fri Jul 21 2017

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

Thunderstorms will continue to develop and move across portions of
the Outlook Area this afternoon and evening. The environment is
conducive for severe weather with damaging winds, tornadoes, flash
flooding and large hail as the main threats. A few supercell
thunderstorms are possible this afternoon and evening, before one
or more bow echoes develop and move across the area later this
evening. Some of these storms could be fast moving. Later tonight,
storms are expected to be slower moving, and possibly move across
the same areas. This may produce localized flash flooding. A Flash
Flood Watch is in effect tonight for areas generally along and
north of the Interstate 80 corridor.

The Rock and Pecatonica rivers are experiencing, or will
experience moderate to major flooding. Please see the latest
River Flood Statements and Flood Warnings for details.

Hot and humid weather will continue into this evening, with
heat indices up to 110 degrees south of Highway 30. Excessive
heat warnings and heat advisories remain in effect for most of
the outlook area through Saturday.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Additional rounds of thunderstorms are possible Saturday,
especially along and south of the Highway 34 corridor. Then
isolated thunderstorms are possible on Sunday afternoon. Severe
weather is possible for both these periods, but confidence on
timing and favored locations remains low. If severe storms do
occur Saturday, the main threats would be damaging winds and
flash flooding. Large hail may be more of a threat on Sunday
afternoon.

Hot and muggy conditions will continue Saturday, with afternoon
heat indices up to 110 degrees south of Highway 30.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely this afternoon through the early
morning hours.

12

In the hours before

Local storm report, Jul 21, 7:02 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
702 PM CDT FRI JUL 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     TSTM WND GST     DEWITT                  41.82N 90.55W
07/21/2017  E50 MPH          CLINTON            IA   NWS EMPLOYEE

&&

GROSS
Local storm report, Jul 21, 7:15 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
715 PM CDT FRI JUL 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HEAVY RAIN       3 SSW CENTER JUNCTION   42.08N 91.11W
07/21/2017  M2.40 INCH       JONES              IA   TRAINED SPOTTER

            RAIN FELL IN 45 MINUTES.

&&

GROSS
Local storm report, Jul 21, 7:32 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
732 PM CDT FRI JUL 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND GST     MOLINE QUAD-CITY AIRPOR 41.45N 90.50W
07/21/2017  M71 MPH          ROCK ISLAND        IL   ASOS

&&

GROSS
Local storm report, Jul 21, 7:34 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
734 PM CDT FRI JUL 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     TSTM WND DMG     1 N TAYLOR RIDGE        41.40N 90.67W
07/21/2017                   ROCK ISLAND        IL   TRAINED SPOTTER

            POWER LINES DOWN.

&&

GROSS
Special weather statement, Jul 21, 7:38 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
738 PM CDT FRI JUL 21 2017

IAC055-061-220145-
Dubuque-Delaware-
738 PM CDT FRI JUL 21 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DUBUQUE AND NORTHERN
DELAWARE COUNTIES UNTIL 845 PM CDT...

At 738 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Guttenberg to near Oneida. Movement
was east at 30 mph.

Winds in excess of 40 mph and half inch hail are possible with these
storms.

Locations impacted include...
Dubuque, Manchester, Asbury, Dyersville, Epworth, Farley, Peosta,
Earlville, New Vienna, Colesburg, Holy Cross, Greeley, Luxemburg,
Rickardsville, Sherrill, Delaware, Centralia, Sageville, Balltown and
Bankston.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4264 9071 4253 9064 4251 9064 4236 9073
      4249 9151 4265 9124 4265 9090 4268 9090
TIME...MOT...LOC 0038Z 283DEG 24KT 4272 9109 4253 9142

UTTECH
Local storm report, Jul 21, 7:43 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
743 PM CDT FRI JUL 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     TSTM WND DMG     ELY                     41.88N 91.59W
07/21/2017                   LINN               IA   PUBLIC

            LARGE TREE LIMBS DOWN OVER CAR. REPORT VIA KCRG
            FACEBOOK...TIME ESTIMATED.

&&

GROSS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 7:18 PM CDTTornado WarningDVNCarroll, Whiteside42 min
Jul 21, 7:23 PM CDTTornado WarningDVNWhiteside22 min
Jul 21, 7:33 PM CDTSevere Thunderstorm WarningDVNCarroll, Rock Island, Whiteside57 min
Jul 21, 7:33 PM CDTSevere Thunderstorm WarningDVNBureau, Henry, Mercer, Rock Island57 min
Jul 21, 8:30 PM CDTSpecial Weather StatementDVNBureau, Putnam45 min
Jul 21, 9:06 PM CDTFlash Flood WarningDVNCarroll, Whiteside4 hr
Jul 21, 11:10 PM CDTSevere Thunderstorm WarningDVNCarroll, Jo Daviess, Stephenson65 min
Jul 22, 12:37 AM CDTFlash Flood WarningDVNCarroll6 hr
Jul 22, 1:45 AM CDTFlash Flood WarningDVNJo Daviess6 hr
Jul 22, 6:05 AM CDTAreal Flood WarningDVNCarroll, Jo Daviess, Stephenson18 hr
Jul 22, 12:10 PM CDTRiver Flood WarningDVNRock Island7 days
Jul 22, 12:20 PM CDTAreal Flood WarningDVNBureau, Henry, Putnam, Rock Island, Whiteside12 hr
Jul 22, 12:23 PM CDTRiver Flood WatchDVNRock Island, Whiteside5 days
Jul 22, 12:23 PM CDTRiver Flood WatchDVNRock Island7 days
Jul 22, 12:23 PM CDTRiver Flood WatchDVNMercer, Rock Island8 days
Jul 22, 12:23 PM CDTRiver Flood WatchDVNMercer24 hr
Jul 22, 12:23 PM CDTRiver Flood WatchDVNHenderson, Mercer24 hr
Jul 22, 12:23 PM CDTRiver Flood WatchDVNHenderson24 hr
Jul 22, 12:23 PM CDTRiver Flood WatchDVNHancock, Henderson24 hr
Jul 22, 12:23 PM CDTRiver Flood WatchDVNHancock3 days

Nearby

Flash Flood Warnings in Illinois, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.